Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 165, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 23, 2006, 3:25 AM CDT for Chisago County, Minnesota. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2006, 3:25 AM CDT (08:25 UTC)
- Expired
- Aug 23, 2006, 4:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Chisago County, MN
The radar
The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:45 AM CDT | TSTM WND DMG | North Branch, MN | TWO LARGE TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 10:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 230826
SVRMPX
MNC025-230900-
/O.NEW.KMPX.SV.W.0165.060823T0825Z-060823T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 AM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 400 AM CDT
* AT 320 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF NORTH BRANCH TO STACY TO 8 MILES WEST OF WYOMING...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WYOMING...
CHISAGO CITY...
LINDSTROM...
CENTER CITY...
SHAFER...
SCANDIA...
TAYLORS FALLS...
A TREE WAS BLOWN DOWN WITH THESE STORMS IN THE CITY OF CAMBRIDGE AT
320 AM CDT.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4558 9302 4540 9303 4530 9302 4529 9274
4534 9271 4542 9265 4551 9271
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:59 AM CDT, 26 minutes earlier.
Area forecast discussion, Aug 23, 2:59 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 259 AM CDT WED AUG 23 2006 .DISCUSSION...TODAY THROUGH FRIDAY NIGHT A CONVECTIVE SYSTEM CONTINUES TO PUSH ACROSS CENTRAL MINNESOTA EARLY THIS MORNING...IN RESPONSE TO STRONG LOW LEVEL WARM AIR ADVECTION. THIS ACTIVITY WILL GRADUALLY SLIDE EAST AND SLIGHTLY SOUTH ACROSS THE FORECAST AREA THROUGH MID MORNING. THE RESULTANT AIRMASS WILL BE FAIRLY STABILIZED ACROSS THE WESTERN CWA THIS AFTERNOON...ALTHOUGH THUNDERSTORM REDEVELOPMENT IS POSSIBLE ACROSS THE EASTERN HALF ALONG THE NORTHEASTERN EDGE OF THE CAP. WHILE LARGE SCALE FORCING WILL BE LACKING...LOW LEVEL CONVERGENCE ALONG THE FRONT COMBINED WITH DIURNAL HEATING MAY BE SUFFICIENT FOR CONVECTIVE DEVELOPMENT. HAVE THEREFORE RETAINED CHANCE POPS ACROSS THE EASTERN HALF OF THE FORECAST AREA FOR THIS AFTERNOON. IF THUNDERSTORM INITIATION OCCURS...THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...GIVEN GFS/NAM PROGGED 0-6KM BULK SHEAR VALUES IN EXCESS OF 40 KNOTS. A FRONTAL BOUNDARY WILL LINGER ACROSS SOUTHERN MINNESOTA ON THURSDAY NIGHT...CONTRIBUTING TO THE POTENTIAL FOR ANOTHER ROUND OF NOCTURNAL THUNDERSTORM DEVELOPMENT. HAVE RETAINED 30-40 POPS ACROSS THE SOUTHERN HALF OF THE CWA. THE SURFACE TROUGH ASSOCIATED WITH A DECENT SHORTWAVE TRACKING ACROSS SOUTHERN SASKATCHEWAN/MANITOBA WILL REACH WESTERN MINNESOTA LATE THURSDAY AFTERNOON. STRONG SYNOPTIC FEATURES /TRIPLE POINT ACROSS THE EASTERN DAKOTAS/ AND DECENT INSTABILITY PARAMETERS INDICATE SUPERCELL DEVELOPMENT IS LIKELY...WITH A POTENTIAL FOR TORNADOGENESIS ACROSS SOUTHERN MINNESOTA. WARM AIR ADVECTION AND RESULTANT THUNDERSTORM ACTIVITY WILL SPREAD ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THURSDAY NIGHT INTO FRIDAY. HAVE INCREASED POPS TO 50 PERCENT CWA-WIDE. THUNDERSTORM ACTIVITY SHOULD TEMPORARILY WIND DOWN ON FRIDAY AS THE LOW SHIFTS EASTWARD TO THE GREAT LAKES...BUT HAVE RETAINED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHEAST IN RESPONSE TO A SYSTEM FORECAST TO LIFT FROM THE CENTRAL PLAINS TO THE MID MISSISSIPPI RIVER VALLEY. ONLY MINOR TWEAKS WERE MADE TO TEMPERATURES DURING THE SHORT TERM PERIOD...WITH PREVAILING NEAR TO SLIGHTLY ABOVE NORMAL VALUES ANTICIPATED. LONGER TERM...SATURDAY THROUGH THURSDAY SATURDAY FORECAST STILL FULL OF UNCERTAINTY. LARGE UPPER TROF STILL INFLUENCING THE WEATHER OVER THE AREA WITH UPPER JET POSITIONED ACROSS NORTH CENTRAL MN NORTHEASTWARD TOWARDS THE EASTERN LK SUPERIOR SHORE. SFC LOW MOVING ACROSS THE MID MISSISSIPPI RIVER VALLEY NOW PRESENT ON GFS AND ECMWF SOLUTIONS. FORCING SUGGESTED BY THIS PATTERN /RIGHT ENTRANCE OF UPPER JET...H5 TROF AXIS SWINGING ACROSS...AND DEFORMATION TYPE FORCING ON NORTHWEST FLANK OF SFC LOW TRACK/ YIELDS POTENTIAL FOR PRECIPITATION. SOUTHERN MN AND AND PORTION OF WI COUNTIES WOULD BE MOST LIKELY AREAS TO BE AFFECTED BY PRECIPITATION SATURDAY. THIS HIGHLY DEPENDENT ON DEVELOPMENT AND TRACK OF LOW. HAVE TWEAKED POP GRIDS TO REFLECT THIS POTENTIAL BUT KEPT IN SLIGHT CATEGORY. AS THE WEEKEND PROGRESSES HIGH PRESSURE BUILDS IN AS UPPER LEVEL FLOW BECOMES MORE AMPLIFIED WITH RIDGE BUILDING IN ACROSS THE NORTHERN PLAINS TOWARDS THE END OF THE PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/MDB
Hazardous weather outlook, Aug 22, 5:32 AM CDT, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 532 AM CDT TUE AUG 22 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 532 AM CDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A WARM FRONT LIFTS NORTH ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT INTO WEDNESDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE LARGE HAIL...MAINLY WEST OF THE INTERSTATE 35 CORRIDOR FROM MORA TO LAKEVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NOCTURNAL SHOWER AND THUNDERSTORM ACTIVITY FROM TUESDAY NIGHT IS EXPECTED TO BECOME ORGANIZED INTO A THUNDERSTORM COMPLEX...AND MOVE ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON WEDNESDAY. THERE IS A SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS WITH THIS ACTIVITY ON WEDNESDAY. THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH FRIDAY. MONITOR FUTURE OUTLOOKS FOR ADDITIONAL DETAILS ON SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT ACROSS WEST CENTRAL AND CENTRAL MINNESOTA.
In the hours before
Special weather statement, Aug 23, 1:31 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 131 AM CDT WED AUG 23 2006 MNZ042-043-048-049-230730- MORRISON-POPE-STEARNS-TODD- 131 AM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ALERT FOR TODD...MORRISON...STEARNS AND POPE COUNTIES UNTIL 230 AM CDT... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LONG PRAIRIE TO 10 MILES NORTHWEST OF SAUK CENTRE TO 12 MILES SOUTHWEST OF GLENWOOD...AND MOVING SOUTHEAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LITTLE FALLS BY 145 AM. NEAR ALBANY BY 155 AM. NEAR PAYNESVILLE BY 205 AM.
Local storm report, Aug 23, 3:22 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
322 AM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG CAMBRIDGE 45.56N 93.23W
08/23/2006 ISANTI MN LAW ENFORCEMENT
TREE BLOWN DOWN.
&&
RAHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:07 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 38 min |
| Aug 23, 2:32 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Wright | 58 min |
| Aug 23, 2:40 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 50 min |
| Aug 23, 2:46 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 59 min |
| Aug 23, 3:09 AM CDT | Severe Thunderstorm Warning | MPX | Anoka | 36 min |
| Aug 23, 4:13 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 23 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.